Alert archive / California / Gale Warnings in 2011

Gale Warning 6, NWS San Diego, CA

May 28, 2011

NWS San Diego, CA issued this gale warning at May 28, 2011, 3:12 PM PDT. It took effect at May 28, 2011, 5:00 PM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2011, 3:12 PM PDT (22:12 UTC)
In effect from
May 28, 2011, 5:00 PM PDT
Expired
May 29, 2011, 7:24 PM PDT
In force
26 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WHUS76 KSGX 282212
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
312 PM PDT SAT MAY 28 2011

PZZ775-290615-
/O.CAN.KSGX.SC.Y.0014.000000T0000Z-110529T0000Z/
/O.UPG.KSGX.GL.A.0003.110529T0000Z-110530T0400Z/
/O.NEW.KSGX.GL.W.0006.110529T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0015.110530T0400Z-110530T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
312 PM PDT SAT MAY 28 2011

...GALE WARNING IN EFFECT UNTIL 9 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS REPLACED BOTH THE
SMALL CRAFT ADVISORY...THAT WAS IN EFFECT UNTIL 5 PM THIS
EVENING...AND THE GALE WATCH WITH A GALE WARNING...WHICH IS IN
EFFECT UNTIL 9 PM PDT SUNDAY. THE SECOND SMALL CRAFT ADVISORY
REMAINS IN EFFECT FROM 9 PM SUNDAY TO 3 AM PDT MONDAY.

* WINDS: WEST 25 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS POSSIBLE
  THIS EVENING...INCREASING TO 30 TO 35 KNOTS WITH GUSTS TO 40
  KNOTS SUNDAY.

* WAVES: COMBINED SEAS BUILDING TO 10 FEET WITH A PERIOD OF 8 
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-290615-
/O.CON.KSGX.SC.Y.0014.110529T1000Z-110529T1600Z/
/O.UPG.KSGX.GL.A.0003.110529T1600Z-110530T0400Z/
/O.NEW.KSGX.GL.W.0006.110529T1600Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0016.110530T0400Z-110530T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
312 PM PDT SAT MAY 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FROM 9 PM SUNDAY TO 3 AM PDT MONDAY. 

* WINDS: WEST 20 TO 25 KNOTS LATE TONIGHT THROUGH EARLY MONDAY 
  MORNING....WITH FREQUENT GUSTS OVER 30 KT MID SUNDAY MORNING 
  THROUGH SUNDAY EVENING. 

* WAVES: COMBINED SEAS BUILDING TO 8 FEET WITH A PERIOD OF 8 
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
5 follow-up statements
668 
WHUS76 KSGX 290107
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
607 PM PDT SAT MAY 28 2011

PZZ750-290915-
/O.CON.KSGX.SC.Y.0014.110529T1000Z-110529T1600Z/
/O.CON.KSGX.GL.W.0006.110529T1600Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0016.110530T0400Z-110530T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
607 PM PDT SAT MAY 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
3 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY
TO 3 AM PDT MONDAY.

* WINDS: WEST 20 TO 25 KNOTS LATE TONIGHT THROUGH EARLY MONDAY
  MORNING....WITH FREQUENT GUSTS OVER 30 KT...INCREASING TO 35 TO
  40 KT GUSTS MID SUNDAY MORNING THROUGH SUNDAY EVENING.

* WAVES: COMBINED SEAS BUILDING TO 8 FEET WITH A PERIOD OF 8 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ775-290915-
/O.CON.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0015.110530T0400Z-110530T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
607 PM PDT SAT MAY 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
3 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 3 AM PDT
MONDAY. 

* WINDS: WEST 25 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS POSSIBLE 
  THIS EVENING...INCREASING TO 30 TO 35 KNOTS WITH GUSTS TO 40 
  KNOTS LATE TONIGHT THROUGH SUNDAY. 

* WAVES: COMBINED SEAS BUILDING TO 10 FEET WITH A PERIOD OF 8 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
145 
WHUS76 KSGX 290751
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1251 AM PDT SUN MAY 29 2011

PZZ750-291600-
/O.CON.KSGX.SC.Y.0014.110529T1000Z-110529T1600Z/
/O.CON.KSGX.GL.W.0006.110529T1600Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0016.110530T0400Z-110530T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
1251 AM PDT SUN MAY 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 9 PM THIS EVENING TO 3 AM PDT MONDAY. 

* WINDS: WEST 20 TO 25 KNOTS WITH FREQUENT GUSTS OVER 30 KT
  THROUGH THIS EVENING...WINDS WILL SUBSIDE TO 15 KT AFTER
  MIDNIGHT.

* WAVES: COMBINED SEAS BUILDING TO 8 TO 10 FEET WITH A DOMINANT
  PERIOD OF 8 SECONDS. SEAS SUBSIDING TO 8 FEET OR LESS EARLY 
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR MORE ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ775-291600-
/O.CON.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0015.110530T0400Z-110530T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1251 AM PDT SUN MAY 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT MONDAY. 

* WINDS: INCREASING WEST 25 TO 35 KNOTS WITH GUSTS OVER 35 KNOTS
  POSSIBLE THROUGH SUNDAY EVENING. WINDS WILL SUBSIDE BELOW 25 KT
  AFTER 3 AM MONDAY MORNING.

* WAVES: COMBINED SEAS BUILDING TO 10 TO 12 FEET WITH A DOMINANT
  PERIOD OF 8 SECONDS. SEAS SUBSIDING BELOW TEN FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR MORE ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
639 
WHUS76 KSGX 291615
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT SUN MAY 29 2011

PZZ750-300015-
/O.EXP.KSGX.SC.Y.0014.000000T0000Z-110529T1600Z/
/O.CON.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0016.110530T0400Z-110530T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
915 AM PDT SUN MAY 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT
MONDAY. 

* WINDS: WEST 20 TO 25 KNOTS WITH FREQUENT GUSTS OVER 35 KT
  THROUGH THIS EVENING. WIND SUBSIDING BELOW 25 KT AFTER 3 AM
  MONDAY MORNING.

* WAVES: COMBINED SEAS BUILDING TO 10 FEET WITH A DOMINANT PERIOD
  OF 8 SECONDS THIS AFTERNOON AND EVENING. SEAS SUBSIDING BELOW 10
  FT AFTER 3 AM MONDAY MORNING.


&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ775-300015-
/O.CON.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0015.110530T0400Z-110530T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
915 AM PDT SUN MAY 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT MONDAY. 

* WINDS: WEST 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS THROUGH THIS
  EVENING. WIND SUBSIDING BELOW 25 KT AFTER 3 AM MONDAY MORNING.

* WAVES: COMBINED SEAS BUILDING TO 12 FEET WITH A DOMINANT PERIOD
  OF 8 SECONDS. SEAS SUBSIDING BELOW 10 FEET AFTER AM MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR MORE ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
751 
WHUS76 KSGX 300020
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 PM PDT SUN MAY 29 2011

PZZ775-300830-
/O.CON.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0015.110530T0400Z-110530T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
520 PM PDT SUN MAY 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT MONDAY. 

* WINDS: WEST 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS THROUGH 
  THIS EVENING. WIND SUBSIDING BELOW 25 KT AFTER 3 AM MONDAY 
  MORNING. 

* WAVES: COMBINED SEAS BUILDING TO 12 FEET WITH A DOMINANT 
  PERIOD OF 8 SECONDS. SEAS SUBSIDING BELOW 10 FEET AFTER AM 
  MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR MORE ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-300830-
/O.CON.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.CON.KSGX.SC.Y.0016.110530T0400Z-110530T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
520 PM PDT SUN MAY 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT MONDAY. 

* WINDS: WEST 20 TO 25 KNOTS WITH FREQUENT GUSTS OVER 35 KT 
  THROUGH THIS EVENING. WIND SUBSIDING BELOW 25 KT AFTER 3 AM 
  MONDAY MORNING. 

* WAVES: COMBINED SEAS BUILDING TO 10 FEET WITH A DOMINANT 
  PERIOD OF 8 SECONDS THIS AFTERNOON AND EVENING. SEAS SUBSIDING 
  BELOW 10 FT AFTER 3 AM MONDAY MORNING. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
150 
WHUS76 KSGX 300224
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
724 PM PDT SUN MAY 29 2011

PZZ775-301000-
/O.CAN.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.EXT.KSGX.SC.Y.0015.110530T0224Z-110530T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
724 PM PDT SUN MAY 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
MONDAY. 

* WINDS: WEST 20 TO 25 KNOTS WITH GUSTS AROUND 30 KT THROUGH LATE THIS
  EVENING. WINDS SUBSIDING BELOW 25 KT AFTER 3 AM MONDAY MORNING.

* WAVES: COMBINED SEAS AROUND 12 FEET WITH A DOMINANT PERIOD
  OF 8 SECONDS. SEAS SUBSIDING BELOW 10 FEET AFTER 3 AM MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-301000-
/O.CAN.KSGX.GL.W.0006.000000T0000Z-110530T0400Z/
/O.EXT.KSGX.SC.Y.0016.110530T0224Z-110530T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
724 PM PDT SUN MAY 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
MONDAY. 

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 30 KT THROUGH THIS
  EVENING...MAINLY IN THE NORTHERN PORTIONS OF THE ZONE. WIND
  SUBSIDING BELOW 25 KT AFTER 3 AM MONDAY MORNING.

* WAVES: COMBINED SEAS AROUND 10 FEET WITH A DOMINANT PERIOD OF 8
  SECONDS THIS EVENING. SEAS SUBSIDING BELOW 10 FT AFTER 3 AM
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at May 28, 1:40 PM PDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 28, 1:40 PM PDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT SAT MAY 28 2011

.SYNOPSIS...
UNSEASONABLY COLD TROUGH OF LOW PRESSURE WILL DIG ACROSS OVER THE
NEXT 36 HOURS...BRINGING SIGNIFICANTLY COLDER AIR TO THE REGION AS
WELL AS VERY GUSTY WINDS TO REGION...ESPECIALLY THE MOUNTAINS AND
DESERTS THIS EVENING THROUGH SUNDAY.  IT WILL ALSO HELP DEEPEN THE
MARINE LAYER...AND AREAS WEST OF THE MOUNTAINS MAY SEE A SLIGHT
CHANCE OF RAIN.  DRY AND WARMER CONDITIONS WILL DEVELOP FOR MONDAY
AND TUESDAY...BUT ANOTHER TROUGH WILL MOVE OVER THE REGION THROUGH
THE LATTER PART OF NEXT WEEK...BRINGING MORE COOLER AIR TO THE
REGION AS WELL AS MORE GUSTY WINDS TO THE MOUNTAINS AND DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW THE NEXT UNSEASONABLY COLD
TROUGH OF LOW PRESSURE DIGGING OVER OREGON AND NORTHERN CALIFORNIA
THIS AFTERNOON.  THE MAIN IMPACTS ON THE REGION ARE THE LINGERING
MARINE LAYER...COOLER TEMPERATURES...AND GUSTY WINDS OVER THE
MOUNTAINS AND DESERTS...BUT WILL BECOME MUCH MORE NOTICEABLE AS WE
HEAD INTO SUNDAY.  VISIBLE IMAGERY SHOWED THAT THE MARINE CLOUDS DID
START TO BREAK UP THIS MORNING...BUT THAT AN EDDY FORMED ALONG THE
COAST...WHICH KEEPS PUSHING MORE MARINE CLOUDS INTO PORTIONS OF THE
INLAND EMPIRE AND SAN DIEGO COAST LINE THIS AFTERNOON.  NEEDLESS TO
SAY...THE MARINE LAYER WILL LIKELY MOVE INLAND QUICKLY THIS EVENING
AS IT DEEPENS.  THIS RAPID DEEPENING IN COMBINATION WITH THE TROUGH
WILL HELP BRING SOME LIGHT RAIN TO AREAS WEST OF THE MOUNTAINS
TONIGHT AND SUNDAY MORNING...ESPECIALLY THE VALLEYS AND COASTAL
SLOPES.  MEANWHILE...TEMPERATURES HAVE STARTED THEIR DOWNWARD
SPIRAL.  AT THIS POINT IN THE WITH THE EXCEPTION OF THE COACHELLA
VALLEY...TEMPERATURES ARE RUNNING UP TO 10 DEGREES COOLER THAN THIS
TIME YESTERDAY...AND THAT TREND WILL HOLD TRUE FOR THE AFTERNOON
HIGHS.  HOWEVER...THE REAL SIGNIFICANT DROP FOR MOST LOCATIONS WILL
OCCUR TOMORROW...AS TEMPERATURES FALL 5 TO 10 DEGREES BELOW NORMAL
IN THE COASTAL AREAS...FALL 10 TO 20 DEGREES BELOW NORMAL IN THE
VALLEYS...AND 20 TO 35 DEGREES BELOW NORMAL IN THE MOUNTAINS AND
DESERTS.

AS FOR THE WINDS...THEY WILL BE MAIN CONCERN OVER THE NEXT 24 TO 36
HOURS.  THE GRADIENTS CONTINUE TO INCREASE THIS AFTERNOON...WITH THE
SAN DIEGO TO TONOPAH AND SAN DIEGO TO THERMAL GRADIENTS ALREADY OVER
11 MBS.  GUSTS ARE ALSO CONTINUING TO STRENGTHEN...RUNNING BETWEEN
40 AND 55 MPH.  AS THESE GRADIENTS INCREASE THIS EVENING...SO WILL
THE GUSTS.  UPPER LEVEL WINDS SUPPORT INCREASES TO 35 TO 50 KTS AT
850 MBS AND AT 30 ALG OVER THE MOUNTAINS AND DESERTS...WHILE THE 700
MB WINDS SHOW A WIDESPREAD AND CONSISTENT 40 TO 60 KTS OVER THE
ENTIRE REGION.  THEREFORE...THE CURRENT WIND PRODUCTS ARE ON
TRACK...BUT HAVE EXPANDED THE WARNING TO COVER THROUGH SUNDAY
AFTERNOON...AS THE UPPER LEVEL SUPPORT STILL LOOKS GOOD.  WITH SUCH
STRONG WINDS...AREAS OF BLOWING DUST OR SAND MAY BE A PROBLEM IN THE
DESERTS...REDUCING VISIBILITIES AT TIMES TO AROUND A QUARTER MILE.
HAVE ALSO DECIDED TO ISSUE A WIND ADVISORY FOR THE COASTAL AREAS AND
INLAND VALLEYS...AS WINDS IN THESE AREAS WILL ALSO INCREASE LATE
TOMORROW MORNING AND CONTINUE THROUGH THE EARLY EVENING TIME FRAME.

AFTER SUCH A COLD AND BLUSTERY SUNDAY...HIGH PRESSURE WILL BUILD
BACK OVER THE REGION FOR THE MEMORIAL HOLIDAY.  THEREFORE...EXPECT
MOSTLY SUNNY SKIES TO PREVAIL...WITH LESS WIND.  TEMPERATURES SHOULD
ALSO WARM OVER THE REGION BACK TO NEAR NORMAL FOR THE COASTAL
AREAS...BUT STILL REMAIN BELOW NORMAL ELSEWHERE.  THIS WARMING TREND
WILL CONTINUE INTO TUESDAY.  HOWEVER...ANOTHER TROUGH DIGS ALONG THE
WEST COAST FOR THE LATTER PART OF THE WEEK.  ALL THE EXTENDED MODELS
SHOW THIS HAPPENING...BUT ARE STILL DIFFERING ON THE PLACEMENT AND
STRENGTH OF THE TROUGH.  THEREFORE...WILL NEED TO WATCH IT CLOSELY
OVER THE NEXT FEW RUNS...BUT EXPECT A GRADUAL DEEPENING OF THE
MARINE LAYER...MORE COOLING...AND STRONGER ONSHORE FLOW FOR GUSTY
WEST WINDS IN THE MOUNTAINS AND DESERTS.

&&

.AVIATION...
282020Z...MOSTLY SCT STRATUS LAYER W OF MTNS/OVR WATER WITH BASES
FL020-025 AND TOPS FL030. MAIN AVIATION CONCERN CONTINUES TO BE
MOD/STG UDDFS DUE TO W-NW WINDS 30-50 KT IN THE FL040-FL150 LAYER.
OVER DESERTS AND THROUGH MTN GAPS SURFACE WIND GUSTS 25-50KT WITH
AREAS OF VIS BLO 1SM IN BLOWING SAND/DUST. BETWEEN 00Z-10Z WIND
INCREASING IN THE FL010-FL040 LAYER TO W-NW 20-30KT...CREATING
MOD-STG UDDFS/LLWS ALL AREAS. STRATUS LAYER ALSO INCREASING DURING
THIS PERIOD TO OVERCAST W OF MTNS AND TOPS LIFTING TO FL060 WITH
MTNS BECOMING OBSCD IN CLDS/PCPN. BEST GUESS ON BREAKUP OF
NIMBOSTRATUS SUNDAY NOT UNTIL 30/2100Z.

&&

.MARINE...
COLD FRONT MOVING SOUTHWARD AND ACCOMPANYING STRONG PRESSURE
GRADIENT EXPECTED TO PRODUCE SUSTAINED WINDS 20-25KT WITH GUSTS OVER
35 KT. HAVE GALE WATCH FOR OUTER COASTAL WATERS THIS EVENING THROUGH
SUNDAY EVENING AND HAVE ADDED GALE WATCH FOR INNER COASTAL WATERS
SUNDAY MORNING THROUGH SUNDAY EVENING. LARGE SHORT PERIOD SWELL
BUILDING TO +10 FT OUTER WATERS. WITH THE PERIOD AROUND 8 SECONDS
WOULD EXPECT LESS THAN HALF OF THIS ENERGY TO MAKE IT THROUGH ISLAND
GAPS AND REACH COAST...WHICH YIELDS WIDESPREAD BREAKERS IN THE 4-6
FT WITH STRONG RIPS...AND LARGER SETS PRODUCING BREAKERS OVER 8 FEET
ON EXPOSED WNW FACING BEACHES THROUGH SUNDAY. SIGNIFICANT DROP IN
BOTH WINDS AND SEAS EXPECTED FOR MONDAY. FOR TUESDAY INTO FRIDAY...A
SOUTHERN HEMISPHERE SWELL ARRIVES WITH HEIGHT 4-5 FT AND PERIODS
17-22 SECONDS. THIS SHOULD PRODUCE HIGH SURF SIMILAR TO THE MAY
11-13 EPISODE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 5 PM PDT SUNDAY FOR
     THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
     RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     WIND ADVISORY UNTIL 6 PM PDT THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY FROM 5 PM TO 11 PM PDT SUNDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY FROM 11 AM TO 8 PM PDT SUNDAY FOR THE ORANGE
     COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...GALE WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING
     FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR THE
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY FROM 9 PM SUNDAY TO 3 AM PDT MONDAY FOR THE
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM.

     SMALL CRAFT ADVISORY FROM 3 AM TO 9 AM PDT SUNDAY FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM.

     SMALL CRAFT ADVISORY FROM 9 PM SUNDAY TO 3 AM PDT MONDAY FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM.

&&

PUBLIC...PALMER
AVIATION/MARINE...BALFOUR

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 28, 2:05 PM PDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT SAT MAY 28 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-291300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
205 PM PDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

STRONG GUSTY WEST WINDS WILL BE POSSIBLE IN THE MOUNTAINS AND
DESERTS THROUGH TONIGHT...WITH AREAS OF BLOWING SAND AND BLOWING
DUST IN THE DESERTS. STRONG GUST WEST WINDS OVER THE COASTAL WATERS
WILL CAUSE HAZARDOUS SEAS.

***PLEASE SEE THE WWUS76 KSGX OR LAXNPWSGX***
***PLEASE SEE THE WHUS76 KSGX OR LAXMWWSGX***

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

THROUGH SUNDAY EVENING...STRONG GUSTY WEST WINDS WILL BE POSSIBLE
ACROSS THE REGION...ESPECIALLY IN THE MOUNTAINS AND DESERTS...WITH
AREAS OF BLOWING SAND AND BLOWING DUST IN THE DESERTS. STRONG GUST
WEST WINDS OVER THE COASTAL WATERS WILL CAUSE HAZARDOUS SEAS.

***PLEASE SEE THE WWUS76 KSGX OR LAXNPWSGX***
***PLEASE SEE THE WHUS76 KSGX OR LAXMWWSGX***

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:02 AM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego40 hr
May 28, 2:02 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego40 hr
May 28, 9:08 AM PDTGale WatchSGX6 hr
May 28, 9:08 AM PDTSmall Craft AdvisorySGX42 hr
May 28, 1:37 PM PDTSmall Craft AdvisorySGX37 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.